Thunderstorm Wind, Okmulgee
- When
- April 4, 5:10 AM CST
- Where
- Okmulgee County, 0.84 mi SW of Henryetta
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.443, -95.992
Thunderstorm wind gusts were estimated to 60 mph.
Strong to severe thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 4th, as lift associated with an approaching upper level disturbance increased north of a stationary front across northeastern Oklahoma and southern Arkansas. The strongest storms produced large hail up to golf ball size and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed across portions of eastern Oklahoma during the early morning hours of the 4th, as lift associated with an approaching upper level disturbance increased north of a stationary front across northeastern Oklahoma and southern Arkansas. The strongest storms produced large hail up to golf ball size and damaging wind gusts.
Additional rounds of strong to severe thunderstorms occurred across the area during the evening of the 4th, and then again during the early morning hours of the 5th. Locally heavy rainfall from these multiple rounds of storms resulted in some flooding. The stronger storms also produced large hail up to ping pong ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 4, 3:45 AM CST, 1 hour 25 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Tulsa OK
445 AM CDT Fri Apr 4 2025
...New SHORT TERM, LONG TERM...
.KEY MESSAGES...
Updated at 345 AM CDT Fri Apr 4 2025
- Strong/severe storms possible early this morning and becoming
more likely this afternoon, especially from southeast Oklahoma
into western Arkansas.
- High rain chances continue through Saturday, with heavy rain
and flood potential increasing across southeast Oklahoma and
western Arkansas.
- Much cooler weather arrives this weekend, with rain possibly
changing to snow late Saturday night into Sunday morning north
of Interstate 40. A freeze is expected in some places Monday
morning.
&&
.SHORT TERM...
(Today)
Issued at 345 AM CDT Fri Apr 4 2025
Widespread showers and thunderstorms will overspread the area
early this morning, with the potential for large hail with the
strongest storms. A second round of showers and storms is expected
this afternoon, with the strongest storms at that time from far
southeast and eastern Oklahoma into western Arkansas. The stalled
frontal boundary just southeast of the area at this time may lift
a bit north ahead of this second round of storms, and any
locations that end up south of the boundary will have an all
hazard severe threat, with large hail, damaging winds, and
tornadoes all possible with this second round of storms.
Heavy rainfall will also be a concern, especially from southeast
Oklahoma into northwest Arkansas, where a flood watch remains in
effect.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 345 AM CDT Fri Apr 4 2025
A relative lull in precipitation coverage and intensity is
expected for much of tonight before the next round of showers,
storms, and heavy rainfall moves in late tonight and early
Saturday morning. The severe weather threat will likely be a bit
lower by this time as the frontal boundary will have sagged
farther southeast overnight. Once again the heaviest rainfall will
be from southeast Oklahoma into northwest Arkansas with this round
of precipitation.
As the main upper system moves across late Saturday night and
early Sunday morning rain may mix with or change to snow across
parts of northeast Oklahoma and northwest Arkansas. With surface
temperatures likely to remain several degrees above freezing,
little or no snow accumulation is expected. With skies clearing by
Sunday night, some places will fall to near or below freezing by
early Monday morning.
An extended period of quiet weather is then expected next week,
with temperatures warming back above normal for much of the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Fri Apr 4 2025
Flying conditions remain poor to very poor through the forecast
period across all sites. MVFR cigs have expanded to much of the
area, likely falling to IFR by the early morning hours. IFR cigs
are expected to persist for the remainder of the period. Several
chances of showers and thunderstorms expected over the next 24
hours... especially across SE OK and NW AR sites. Thunderstorm
activity appears to be strongest/ most widespread between 10-15z
and again 20-02z. Storms during these time frames may be severe
with large hail and gusty, erratic winds. Vsbys are likely to drop
considerably during heaviest rainfall. Precipitation will tend to
dwindle after 02z, before increasing again shortly after the
forecast period. Outside of thunderstorm activity, north/northeast
winds near 5-15 kts expected for much of the period, except
across far SE OK/ W-Central AR where a warm front may promote a
temporary wind shift this morning/ afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 56 46 49 35 / 100 60 100 80
FSM 68 53 55 40 / 100 90 100 80
MLC 60 48 52 38 / 100 90 100 80
BVO 54 44 49 35 / 100 50 90 70
FYV 65 47 50 36 / 100 90 100 80
BYV 63 47 49 35 / 100 90 100 80
MKO 59 48 51 36 / 100 80 100 80
MIO 55 45 47 35 / 100 70 100 70
F10 56 47 50 35 / 100 80 100 80
HHW 68 52 55 40 / 90 100 100 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-063-068>076.
AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...43Hazardous Weather Outlook
National Weather Service Tulsa OK
539 AM CDT Fri Apr 4 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
539 AM CDT Fri Apr 4 2025
SEVERE WEATHER AND FLOODING THREAT TO INCREASE TODAY, WITH
FLOODING THREAT CONTINUING SATURDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Far Southeast Oklahoma into Western Arkansas.
ONSET...This Afternoon.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Mainly Along and South of Interstate 44.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas.
FLASH FLOOD.
RISK...Elevated.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...This Afternoon.
HEAVY RAIN.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Late Tonight.
DISCUSSION...
Scattered to numerous thunderstorms will continue this morning
across eastern Oklahoma into western Arkansas, with an elevated
severe weather risk. Large hail to 2 inches in diameter is the
primary threat, with locally damaging winds also possible.
After a relative lull in the storm activity around midday,
thunderstorms are expected to redevelop during the afternoon
across far eastern Oklahoma into western Arkansas near a
retreating frontal boundary, with an elevated to significant risk
of severe weather. If the frontal boundary retreats far enough to
the north, environmental conditions will favor all modes of
severe weather, including large hail, locally damaging winds, and
tornadoes. This threat will shift to the east early this evening.
Multiple rounds of thunderstorms between today and Saturday are
expected to yield rainfall totals in the 4 to 8 inch range across
far southeast Oklahoma into west central Arkansas, with 3 to 5
inches across the rest of southeast Oklahoma into far northwest
Arkansas. Isolated totals over 8 inches are possible. The heavy
rainfall is likely to result in some dangerous flash flooding and
main-stem river flooding that will likely linger into early next
week.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
SUNDAY...Winter Weather Potential...High Wind Potential.
MONDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Rain may mix with or change to snow across parts of northeast
Oklahoma and northwest Arkansas before ending late Saturday night
into early Sunday. As mentioned above, main-stem river flooding
will likely linger into early next week, otherwise an extended
period of quiet weather is expected next week.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather and flooding impacts are likely to impact parts of
eastern Oklahoma and northwest Arkansas now through the weekend.
Multiple periods of response may be required.
weather.gov/tulsa contains additional information.Special Weather Statement
National Weather Service Tulsa OK
443 AM CDT Fri Apr 4 2025
OKZ049-053-041015-
Choctaw OK-Pushmataha OK-
443 AM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES THROUGH 515 AM CDT...
At 443 AM CDT, Doppler radar indicated a strong thunderstorm over
Hugo, moving north at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Grant... Corinne...
Snow... Rattan...
Fallon... Goodland...
Sawyer... Messer...
Hugo Lake State Park... Apple...
Speer... Dela...
Hugo... Oleta...
Cloudy...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3390 9542 3398 9562 3444 9545 3433 9515
TIME...MOT...LOC 0943Z 202DEG 37KT 3402 9549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
456 AM CDT Fri Apr 4 2025
OKZ070-074-075-041030-
Haskell OK-Muskogee OK-Latimer OK-
456 AM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT HASKELL...NORTHWESTERN LATIMER
AND SOUTHEASTERN MUSKOGEE COUNTIES THROUGH 530 AM CDT...
At 456 AM CDT, Doppler radar indicated a strong thunderstorm near
Wilburton, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Kanima... Damon...
Briartown... Whitefield...
Panola... Robbers Cave State Park...
Kinta... Wilburton...
Keota... Stigler...
Lequire... Lewisville...
Mccurtain...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern and east central Oklahoma.
&&
LAT...LON 3494 9550 3503 9544 3503 9535 3515 9535
3542 9516 3528 9488 3482 9524
TIME...MOT...LOC 0956Z 210DEG 45KT 3495 9532
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
508 AM CDT Fri Apr 4 2025
OKZ049-053-041100-
Choctaw OK-Pushmataha OK-
508 AM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES THROUGH 600 AM CDT...
At 508 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Pat Mayse Lake, moving north at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Ord... Grant...
Corinne... Kent...
Soper... Rattan...
Fallon... Sobol...
Goodland... Sawyer...
Messer... Hugo Lake State Park...
Apple... Speer...
Dela... Hugo...
Kellond... Oleta...
Antlers... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3432 9573 3419 9521 3387 9550 3389 9551
3388 9554 3393 9556 3393 9559 3394 9560
3393 9560 3391 9564 3391 9567 3388 9570
3390 9575 3387 9577
TIME...MOT...LOC 1008Z 198DEG 35KT 3391 9564
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHSpecial Weather Statement
National Weather Service Tulsa OK
512 AM CDT Fri Apr 4 2025
OKZ049-041100-
Pushmataha OK-
512 AM CDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL PUSHMATAHA COUNTY THROUGH
600 AM CDT...
At 512 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms 5 miles west of Cloudy, moving north at 40 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Clayton Lake State Park... Stanley...
Sardis... Snow...
Nashoba... Kiamichi...
Albion... Dunbar...
Finley... Tuskahoma...
Cloudy... Clayton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3420 9526 3430 9562 3460 9553 3460 9551
3466 9552 3468 9551 3468 9503
TIME...MOT...LOC 1012Z 198DEG 35KT 3429 9538
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
529 AM CDT Fri Apr 4 2025
OKZ068-070-072-074-041115-
Haskell OK-Muskogee OK-Sequoyah OK-Cherokee OK-
529 AM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN HASKELL...
SEQUOYAH...SOUTHEASTERN CHEROKEE AND SOUTHEASTERN MUSKOGEE COUNTIES
THROUGH 615 AM CDT...
At 529 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
south of Tamaha, moving northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Kanima... Sallisaw...
Brushy... Briartown...
Vian... Marble City...
Box... Cookson...
Brushy Lake State Park... Mc Key...
Keota... Stigler...
Tamaha... Lake Tenkiller State Park...
Gans... Muldrow...
This includes Interstate 40 in Oklahoma between mile markers 287 and
317.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern, northeastern and east central Oklahoma.
&&
LAT...LON 3533 9471 3536 9474 3536 9477 3533 9479
3532 9481 3526 9481 3520 9489 3520 9493
3518 9493 3516 9495 3530 9528 3574 9493
3566 9481 3564 9481 3564 9476 3548 9450
TIME...MOT...LOC 1029Z 211DEG 50KT 3532 9499
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial Weather Statement
National Weather Service Tulsa OK
601 AM CDT Fri Apr 4 2025
OKZ071-073>075-041130-
Haskell OK-Pittsburg OK-Latimer OK-McIntosh OK-
601 AM CDT Fri Apr 4 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN HASKELL...
SOUTHWESTERN MCINTOSH...WESTERN LATIMER AND EASTERN PITTSBURG
COUNTIES THROUGH 630 AM CDT...
At 601 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
south of Hartshorne, moving north at 55 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Gowen... Higgins...
Canadian... Indianola...
Crowder... Blocker...
Dow... Bache...
Arrowhead State Park... Quinton...
Hartshorne... Haileyville...
Featherston... Enterprise...
Krebs... Alderson...
Mcalester...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
southeastern Oklahoma.
&&
LAT...LON 3468 9565 3525 9585 3523 9528 3468 9543
3468 9551 3467 9552
TIME...MOT...LOC 1101Z 182DEG 49KT 3476 9554
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHThe Tulsa radar (KINX), 90 km away, was scanning. The volume nearest the first event began at 11:07 UTC.
11 hail, 3 flash flood, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Thunderstorm wind gusts were estimated to 60 mph.
Golf ball size hail damaged homes and vehicles.
Hail larger than golf ball size damaged homes and vehicles.
Golf ball size hail damaged homes and vehicles.
Ping pong ball size hail damaged homes and vehicles.
Several roads were closed due to flooding in and around Bokoshe.
McKinley Road east of the 350 Road was closed due to portions of it being washed out.
Ping pong ball size hail damaged homes and vehicles.
Portions of SH-63 between US-270 and Bache Road were closed due to flooding.
Portions of the N4130 Road near Stidham were impassable due to flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255399, 1255398, 1255395, 1255405, 1255406, 1250009, 1255404, 1255397, 1255403, 1255400, 1255455, 1255458, 1255438, 1255437, 1255453, 1255462.